MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BD7TCFJ4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient ((b)(6)1948) underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a ez steer¿ bi-directional electrophysiology catheter.The patient suffered heart block requiring surgical intervention.It was reported that during an avnrt case, it was noticed that there was complete heart block in the patient.They could not stop the arrhythmia, and while the catheter was moving, the impedance was stable.When the physician decided to come off ablation, it was then noticed that the patient had complete heart block on the recording system.The patient was then administered two different steroids--the specific dosage or drug information is not available to bwi.The patient had a temporary pacemaker implanted.The patient was reported to be in stable condition.The physician does not believe the complete heart block was a result of ablation, rather that the patient had av node conduction disease.The physician believes that they had ablated the slow pathway, but that the patient was "sickly" to begin with, and the physician believes it's possible that the patient's slow pathway was the only pathway they had left.Patient outcome of the adverse event is unknown and the bwis sales consultant is unsure if the patient required extended hospitalization.A generator with serial number (b)(4) was used.The 4mm ablation catheter is not available for return.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER.
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15359168
Report Number2029046-2022-02111
Device Sequence Number5227480
Product Code LPB
UDI-Device Identifier10846835002584
UDI-Public10846835002584
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD7TCFJ4L
Device Catalogue NumberBD7TCFJ4L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age74 YR
Patient SexMale